MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10879047
Medical Device Problem Codes Complete Blockage (1094); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report of a kinked tubing was not confirmed; however, the issue of inability to prime the set was confirmed.Visual inspection showed no related issues.The check valve orientation was correct and there was no visible material within the set that could cause an occlusion.No kinks were observed.Functional testing was performed and the set was unable to be primed any further than it had been upon receipt.From previously investigated complaints for this same failure mode, the root cause of the reported issue is material degradation and/or deformation within the fluid path of the check valve.
 
Event or Problem Description
The customer reported issues with tubing where sets kinked and were unable to prime.For one instance, a patient¿s blood pressure had dropped to 52 and the clinician was attempting to prime the tubing to start a new medication.The difficulty priming resulted in a delay until new tubing was obtained.The set was not attached to the patient at the time of the event.No patient harm was reported and the set was sequestered.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8248571
Report Number9616066-2019-00127
Device Sequence Number1558336
Product Code FPA
UDI-Device Identifier10885403232275
UDI-Public10885403232275
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model Number10879047
Device Catalogue Number10879047
Device Lot Number18025226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1